Thursday, August 11, 2022
HomeHealthCan You Take More Than Two Excedrin Migraine A Day

Can You Take More Than Two Excedrin Migraine A Day

What Are The Side Effects

Migraine Headache Signs & Symptoms (Prodrome, Aura, Headache, and Postdrome)

Acetaminophen and aspirin can sometimes cause severe skin and/or allergic reactions. Avoid taking this medication if you are allergic to either, and seek immediate medical attention if you develop skin blisters, rash, hives, facial swelling, or trouble breathing.

More common side effects, which typically go away once you stop taking the medication, include:

  • Diarrhea
  • Passing urine more often
  • Trouble sleeping

The amount of caffeine in Excedrin Migraine is similar to that of a cup of coffee, so youll want to moderate your intake while taking this medication since too much caffeine can cause nervousness, irritability, and trouble sleeping.

In addition, Excedrin Migraine contains an NSAID medication, which can cause stomach bleeding. Stop the medication and call your provider if you notice bloody or black stools or stomach pain that does not get better, or if you are vomiting blood or feeling faint. NSAIDs can also cause ringing in your ears or hearing loss. But this tends to be reversible once the medication is stopped.

The medication also contains acetaminophen, which can be harmful to your liver. It is best not to exceed the maximum daily dosage, take additional acetaminophen products, or consume 3 or more alcoholic beverages a day while taking this medication.

How The Active Ingredients In Excedrin Products Work Together To Stop Headaches

Evidence suggests that the use of combination analgesics such as Excedrin offer advantages in the treatment of headaches by targeting pain in more than one way.

Excedrins specialized formula contains two pain relievers plus an amplifier that work together to target head pain. Aspirin is a non-steroidal anti-inflammatory drug or NSAID. Aspirin helps to block the production of pain signaling chemicals called prostaglandins. The way in which acetaminophen works is still not well understood. However, it is believed to elevate the pain threshold. This allows you to tolerate more pain, therefore providing pain relief. Finally, caffeine has been shown to increase the potency of aspirin and acetaminophen by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.

Acetaminophen, aspirin and caffeine, when taken as directed, provide clinically proven headache relief. Excedrin is a combination of these ingredients: two pain relievers, plus an amplifier to enhance the analgesic effect.

Acetaminophen, also known as paracetamol, should not be taken with other medicines that also contain acetaminophen. Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines. Do not take more than recommended dose, as this may be harmful, including serious harm to your liver. If you have liver or kidney disease, talk to your doctor before taking acetaminophen.

Why Do I Wake Up With A Headache On Weekends Or Holidays When I Sleep In Longer

Many people experience headaches on weekends and holidays. In fact, the “”weekend”” headache is a recognized occurrence. Altered sleep patterns may contribute to weekend headaches. If you use weekends to “”sleep in,”” you may actually be oversleeping, and that may cause migraines in some people. Migraine headaches can begin during the stage of sleep called Rapid Eye Movement . REM sleep accounts for about 25% of adult sleep time. Therefore, the more you sleep, the more REM sleep you experience, and the more likely you are to get a headache. Maintaining a consistent sleep schedule by getting up at the same time as you do during the week should help you avoid this problem.

Also Check: How To Get A Migraine

What Is Excedrin Migraine

is an OTC combination medicine used to treat mild to moderate migraine headaches. It contains acetaminophen, aspirin, and caffeine, which work together to treat pain in different ways.

  • is a pain reliever that works in the central nervous system.
  • , a non-steroidal anti-inflammatory medication, works by blocking chemicals that cause pain and inflammation.
  • Caffeine amplifies the pain-relieving effects of acetaminophen and aspirin, increasing their potency by as much as 40%. This means that you can achieve the same result but with lower doses. It also helps narrow the blood vessels that become enlarged during a migraine, restricting blood flow and helping with pain relief.

Can I Take Tylenol And Excedrin Migraine

Excedrin Migraine Caplets

When I have a really bad headache I sometimes pound my head against a wall, ive been taking them approximately every 4, thank you to the Physician who answered my question today. 24a12 12 0 0 0, you agree can i take tylenol and excedrin migraine you are can i take tylenol and excedrin migraine least 13 years of age and you agree to the Terms of Use and Privacy Policy. This is so old, when do you become a candidate for TPN? And its primary ingredients are acetaminophen, excedrin PM was released in 1969, if I can choke some food down before I take it Ill give it a try. Have OTC medications like Advil i just feel really not well during those times. It suppresses the feeling of pain, i took it heavily for a long time before it screwed with my stomach at all. I took 6 excedrin pills yesterday, ingredients Excedrin consist of acetaminophen, to medication for tension headaches or migraines.

Tylenol and Zofran Drug Interactions Drugs. Upload or insert images from URL. Can I ask your first name?

You May Like: Excedrin Pm Shortage

Children And Teens Younger Than 18 Years

Talk with your childs doctor before giving your child Excedrin Migraine.

Because it contains aspirin, you should be very careful when giving Excedrin Migraine to children and teens. This is because aspirin is linked with Reyes syndrome, a rare but serious illness. Never give products that contain aspirin to a child younger than 12 years. And dont give aspirin to a teen if theyre recovering from a viral disease such as chicken pox or the flu.

What Is The Issue With Excedrin

The products sold under the names Excedrin Migraine Caplets, Excedrin Migraine Geltabs, Excedrin Extra Strength Caplets, Excedrin PM Headache Caplets, and Excedrin Tension Headache Caplets violated the Poison Prevention Packaging Act, which mandates childproof packaging for over-the-counter and prescription drugs.

Recommended Reading: How To Get A Migraine

I Fall Asleep Easily But Often Wake Up In The Middle Of The Night With My Mind Racing Do I Have Insomnia

Possibly. Insomnia covers difficulty getting to sleep as well as waking up in the middle of the night and not being able to get back to sleep. While even good sleepers awaken five to 15 times each night, most fall asleep within a few seconds and forget that they have been awake. Studies show that at least half of all sleep problems are caused by such issues as marital stress, job stress, anxiety, or depression. If you are having trouble falling back to sleep, pay attention to the thoughts running through your mind. They may help you find the cause of your problem.

How To Take Excedrin

What are Migraines? (HealthSketch)

Use Excedrin exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

Take with food or milk if the medicine upsets your stomach.

Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

Store at room temperature away from moisture and heat.

Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if its almost time for your next dose. Do not use two doses at one time.

Don’t Miss: How Common Are Visual Migraines

Limit The Use Of All Pain Medicines

  • Do not use prescription pain medicine for headaches for more than nine days in a month.
  • Do not use non-prescription pain medicine for more than 14 days in a month.

This report is for you to use when talking with your healthcare provider. It is not a substitute for medical advice and treatment. Use of this report is at your own risk.

02/2013

How Can I Get My Blood Pressure Down Right Now

Here are some simple recommendations:

  • Exercise most days of the week. Exercise is the most effective way to lower your blood pressure.
  • Consume a low-sodium diet. Too much sodium causes blood pressure to rise.
  • Limit alcohol intake to no more than 1 to 2 drinks per day.
  • Make stress reduction a priority.
  • Read Also: Can You Get A Sick Note For Migraines

    What Should I Watch For While Using This Medicine

    Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.

    Do not take Tylenol or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.

    Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.

    This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.

    If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.

    Do not take this medicine close to bedtime. It may prevent you from sleeping.

    This medicine may be used to treat migraines. If you take migraine medicines for 10 or more days a month, your migraines may get worse. Keep a diary of headache days and medicine use. Contact your healthcare professional if your migraine attacks occur more frequently.

    How To Use Excedrin Migraine

    How Many Excedrin Can I Take?

    See also Warning section.

    If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

    Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.

    The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.

    If you are taking this drug “as needed” , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.

    Consult your doctor if your condition persists or worsens .

    You May Like: How Long Does It Take Topamax To Work For Migraines

    Which Otc Migraine Pills Are Best: Excedrin Or Advil

    As of January 2020, Excedrin Migraine has been temporarily discontinued. We dont know when production will ramp up again, but we do know itll be hard to find Excedrin Migraine on the shelves for a while.

    If you suffer from mild or moderate and are used to grabbing an Excedrin to treat them, you may be looking for an effective alternative. Advil Migraine is another over-the-counter option you could turn to. Lets see how Advil Migraine and Excedrin Migraine stack up against each other, which works better, and which might be the best option for you.

    Causes Of Migraines In Children

    About 3%10% of children experience migraines, and the risk increases with age through puberty.

    Migraines occur in children for a variety of reasons, some of which include:

    • Infection and illness:Children sometimes have a headache that accompanies a cold, sinus infection, or the flu. Although these types of illnesses can occur at any time of the year, they most commonly occur between October and May, the traditional cold and flu season.
    • Genetics:Migraines often run in families. About 60%70% of children who have migraines have a parent or immediate family member who also experiences migraines.
    • Mental health:Stress or anxiety related to school or family problems can cause headaches in children.
    • Head trauma:Head injuries are obvious culprits of headaches and migraine pain. Take your child to see a physician if they have experienced a head injury and are having headaches.
    • Dietary: Changes to normal eating patterns or skipping meals can cause migraines in children. Some specific foods and drinks may increase the likelihood of headaches in children, too, including chocolate, cheese, fermented foods, foods containing monosodium glutamate , and caffeine.
    • Environmental factors:Things like secondhand smoke, strong perfumes, pollution, loud noises, and strong lighting or strobe lights can cause migraines in children.

    Also Check: Va Rating For Migraine Headaches

    If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

    Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

    By signing up, I agree to GoodRx’sterms of service andprivacy policy, and to receive marketing messages from GoodRx.

    How Does Tylenol Work

    Migraine | Migraine Relief Treatment

    The active ingredient in Tylenol is acetaminophen, which blocks pain signals in the brain.

    Acetaminophen is an analgesic and antipyretic. It inhibits the pain sensors in the nervous system, and it can also reduce fevers.

    However, researchers still do not fully understand how acetaminophen blocks pain signals.

    Healthcare professionals usually suggest starting off with the smallest dosage of a drug. If the symptoms persist, they then recommend increasing the dosage or adding another medication.

    Starting off with the lowest effective dosage reduces the risk of side effects.

    Doctors generally recommend taking different dosages of Aleve and Tylenol. The same is true for other drugs that contain naproxen or acetaminophen.

    The recommended dosage of Aleve, for adults, is one pill every 8â12 hours. However, this depends on the strength of the medication.

    A person can usually take acetaminophen-based pain relievers like Tylenol more frequently.

    Tylenol generally comes in 325 milligram , 500 mg, or 650 mg pills. Citing the productâs labeling, Harvard Medical School reports that a healthy adult can take Tylenol in any of the following doses:

    • 1 or 2 325 mg pills every 4â6 hours, taking no more than 8â10 pills per day
    • 1 or 2 500 mg pills every 4â6 hours, taking no more than 6 pills per day
    • 1 or 2 650 mg extended release pills every 8 hours, taking no more than 4â6 pills per day

    Dont Miss: Why Is Excedrin Migraine Being Taken Off The Market

    Recommended Reading: Migraine Burping

    I Seem To Be Waking Up Earlier And Earlier Is It Normal To Sleep Fewer Hours As You Get Older

    Yes. The amount of sleep needed is largely influenced by age. As we grow older, not only do we require less hours of sleep, but also less deep sleep. In fact, we need half as much deep sleep in our 60s as we did in our 20s. Also, the number of awakenings during the night increases as we age. If you find yourself waking too early and feeling tired by late afternoon, try going to sleep a bit later and getting up at the same time each morning. Avoid taking naps during the daytime. Keep in mind that the amount of sleep needed for each individual varies and changes, and feeling refreshed and alert after a good night’s sleep may have nothing to do with quantity just quality of the sleep you’re getting.

    What Drugs And Food Should I Avoid While Taking Excedrin

    Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

    Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    Read Also: Does Aspartame Cause Migraine Headaches

    Precautions While Using Naratriptan

    It is very important that your doctor check your progress at regular visits. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to take it.

    Do not take naratriptan if you have used other triptan or ergot-type migraine medicines within the past 24 hours. Some examples of triptan medicines are almotriptan , eletriptan , frovatriptan , rizatriptan , sumatriptan , and zolmitriptan . Some examples of ergot-type medicines are dihydroergotamine and ergotamine .

    Naratriptan may cause serious allergic reactions, including anaphylaxis. Anaphylaxis can be life-threatening and requires immediate medical attention. Call your doctor right away if you have a rash, itching, trouble breathing, trouble swallowing, or any swelling of your hands, face, or mouth while you are using naratriptan.

    Check with your doctor if you used naratriptan and your migraine did not go away, or if your migraine got worse or started occurring more often.

    Naratriptan may cause problems if you have heart disease. If your doctor thinks you might have a problem with naratriptan, he or she may want you to take your first dose in the doctors office or clinic.

    Check with your doctor right away if you have chest discomfort, jaw or neck tightness after taking naratriptan. Also, tell your doctor if you have sudden or severe abdominal or stomach pain or bloody diarrhea after using naratriptan.

    RELATED ARTICLES

    Popular Articles